Alert archive / Rhode Island / Flood Watches in 2015

Flood Watch 1, NWS Boston/Norton, MA

June 20, 20154 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this flood watch at Jun 20, 2015, 4:19 PM EDT for 4 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Jun 21, 2015, 4:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2015, 4:19 PM EDT (20:19 UTC)
In effect from
Jun 21, 2015, 4:00 AM EDT
Expired
Jun 21, 2015, 12:43 PM EDT
In force
9 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Barnstable County, MA, Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 23 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WGUS61 KBOX 202019
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT SAT JUN 20 2015

...PERIODS OF HEAVY RAIN LIKELY AS THE REMNANTS OF BILL PUSH
ACROSS THE REGION SUNDAY...

MAZ017>022-RIZ001>007-210430-
/O.NEW.KBOX.FA.A.0001.150621T0800Z-150621T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
419 PM EDT SAT JUN 20 2015

...FLOOD WATCH IN EFFECT FROM 4 AM EDT SUNDAY THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WATCH FOR SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND
  EXCEPT BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET.

* FROM 4 AM EDT SUNDAY THROUGH SUNDAY AFTERNOON.

* THE REMNANTS OF TROPICAL DEPRESSION BILL WILL PASS ACROSS
  SOUTHEASTERN NEW ENGLAND DURING SUNDAY. A SWATH OF RAIN...UP TO
  1 1/2 TO 2 INCHES...IS LIKELY ACROSS THE WATCH AREA. THERE WILL
  BE LOCALIZED AREAS OF VERY HEAVY RAINFALL DURING A SHORT PERIOD
  OF TIME...WHICH COULD BRING RAINFALL TOTALS UP TO 3 INCHES.
  URBAN AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLOODING IF
  HEAVY RAINFALL OCCURS.

* THE BIGGEST IMPACTS FROM THIS RAINFALL WILL BE LOCALIZED URBAN
  AND POOR DRAINAGE FLOODING. THIS COULD OCCUR AT ANY TIME FROM
  THE PRE DAWN HOURS ON SUNDAY INTO SUNDAY AFTERNOON. THE REMNANT
  LOW AND AREA OF RAIN WILL PUSH OFFSHORE BY SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
3 follow-up statements
740 
WGUS61 KBOX 210201
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1001 PM EDT SAT JUN 20 2015

...PERIODS OF HEAVY RAIN LIKELY AS THE REMNANTS OF BILL PUSH
ACROSS THE REGION SUNDAY...

MAZ017>022-RIZ001>007-211015-
/O.CON.KBOX.FA.A.0001.150621T0800Z-150621T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
1001 PM EDT SAT JUN 20 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EDT SUNDAY THROUGH
SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND... 
  INCLUDING THE FOLLOWING IN SOUTHEASTERN ...MASSACHUSETTS... 
  BARNSTABLE...BRISTOL AND PLYMOUTH. IN RHODE ISLAND...BRISTOL...
   KENT...NEWPORT...PROVIDENCE AND WASHINGTON. 

* FROM 4 AM EDT SUNDAY THROUGH SUNDAY AFTERNOON

* THE REMNANTS OF TROPICAL DEPRESSION BILL WILL PASS ACROSS 
  SOUTHEASTERN NEW ENGLAND DURING SUNDAY. A SWATH OF RAIN...UP 
  TO 1 1/2 TO 2 INCHES...IS LIKELY ACROSS THE WATCH AREA. THERE 
  WILL BE LOCALIZED AREAS OF VERY HEAVY RAINFALL DURING A SHORT 
  PERIOD OF TIME...WHICH COULD BRING RAINFALL TOTALS UP TO 3 
  INCHES. URBAN AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO 
  FLOODING IF HEAVY RAINFALL OCCURS. 

* THE BIGGEST IMPACTS FROM THIS RAINFALL WILL BE LOCALIZED URBAN 
  AND POOR DRAINAGE FLOODING. THIS COULD OCCUR AT ANY TIME FROM 
  THE PRE DAWN HOURS ON SUNDAY INTO SUNDAY AFTERNOON. THE 
  REMNANT LOW AND AREA OF RAIN WILL PUSH OFFSHORE BY SUNDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
964 
WGUS61 KBOX 210800
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT SUN JUN 21 2015

MAZ017>022-RIZ001>007-211600-
/O.EXT.KBOX.FA.A.0001.000000T0000Z-150621T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
400 AM EDT SUN JUN 21 2015

...FLOOD WATCH NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND... 
  INCLUDING THE FOLLOWING IN SOUTHEASTERN ...MASSACHUSETTS... 
  BARNSTABLE...BRISTOL AND PLYMOUTH. IN RHODE ISLAND...BRISTOL...
   KENT...NEWPORT...PROVIDENCE AND WASHINGTON. 

* UNTIL 2 PM EDT THIS AFTERNOON

* THE REMNANTS OF TROPICAL DEPRESSION BILL WILL BRING 1 TO 2
  INCHES OF RAIN THROUGH EARLY AFTERNOON. LOCALIZED HIGHER AMOUNTS
  ARE POSSIBLE IN ANY THUNDERSTORMS WHICH HAVE THE POTENTIAL TO
  PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. URBAN
  AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLOODING IF HEAVY
  RAINFALL OCCURS.

* THE BIGGEST IMPACTS FROM THIS RAINFALL WILL BE LOCALIZED URBAN
  AND POOR DRAINAGE FLOODING...MAINLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
059 
WGUS61 KBOX 211643
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1243 PM EDT SUN JUN 21 2015


MAZ017>022-RIZ001>007-211745-
/O.CAN.KBOX.FA.A.0001.000000T0000Z-150621T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
1243 PM EDT SUN JUN 21 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHEASTERN MASSACHUSETTS AND
RHODE ISLAND HAS BEEN CANCELLED. THE BULK OF THE RAIN HAS EXITED
THE REGION AND NO FURTHER FLOODING IS EXPECTED TODAY OR TONIGHT.

$$

FRANK

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Jun 20, 4:06 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 20, 4:06 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT SAT JUN 20 2015

.SYNOPSIS...

THE REMNANTS OF TROPICAL STORM BILL WILL TRACK ALONG THE SOUTH COAST
AND BRING HEAVY RAIN SUNDAY MORNING INTO MID AFTERNOON...ESPECIALLY
SOUTH OF THE MASSACHUSETTS TURNPIKE.  DRY AND SEASONABLE WEATHER
FOLLOWS MONDAY...BUT AN APPROACHING COLD FRONT WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS ON TUESDAY...SOME OF WHICH COULD BE
SEVERE.  DRY AND PLEASANT WEATHER FOLLOWS WEDNESDAY INTO MOST OF
THURSDAY...BUT A PERIOD OR TWO OF UNSETTLED WEATHER WITH BELOW
NORMAL TEMPERATURES MAY AFFECT THE REGION AT TIMES THURSDAY NIGHT
INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11 AM UPDATE...

PATCHY LOW CLOUDS PUSHED IN ALONG THE E COAST OF MA THIS MORNING
WITH THE ONSHORE WIND...BUT HAVE TENDED TO DISSIPATE BY 15Z AS MID
AND HIGH CLOUDS WORK IN FROM THE W-SW AHEAD OF APPROACHING WARM
FRONT.

NOTING A FEW SHOWERS DEVELOPING ACROSS THE NYC AREA INTO N NJ AT
15Z ON NE REGIONAL 88D RADAR MOSAIC...BUT ARE TENDING TO DISSIPATE
AS THEY SLOWLY MOVE E INTO THE DRIER AIR ACROSS WESTERN LONG
ISLAND AND OFF THE NJ COAST LATE THIS MORNING.

WITH DEWPTS A BIT DRIER THAN PREVIOUSLY FORECAST...LOOKS LIKE THE
LEADING EDGE OF PRECIP OUT AHEAD OF THE APPROACHING WARM FRONT MAY
BE A BIT SLOWER TO PUSH INTO W MA/N CENTRAL CT UNTIL LATER THIS
AFTERNOON. HAVE BACKED OFF THE POPS A BIT...WITH SLIGHT CHANCE
POPS SNEAKING IN BY 21Z-22Z.

ONSHORE WINDS COMBINING WITH SEA BREEZE COMPONENT ALONG THE E
COAST...BUT SHOULD SHIFT AROUND TO S-SE DURING THE AFTERNOON.
ALONG THE S COAST...SEA BREEZES LOOK TO HAVE DEVELOPED THERE WHICH
WILL BECOME MORE OF A GRADIENT WIND AS HIGH PRES EXITS TO THE E
AND THE WARM FRONT BEGINS TO APPROACH FROM THE S.

TEMPS WERE IN PRETTY GOOD SHAPE...THOUGH WILL CONTINUE TO MONITOR
ALONG THE COASTLINE WITH THE ONSHORE WIND. DEWPTS WERE A BIT LOWER
THAN FORECAST...SO UPDATED TO BRING CURRENT. ALSO UPDATED
REMAINDER OF FORECAST TO BRING CURRENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
*** HEAVY RAIN LIKELY LATE TONIGHT INTO SUNDAY ***

WARM FRONT LIFTS N ALONG THE MID ATLC COAST AND INTO SNE LATE
TONIGHT AND SUN MORNING WHILE MODELS ARE IN GOOD AGREEMENT WITH
THE REMNANTS OF BILL TRACKING ALONG THE S COAST DURING SUNDAY.
PWATS 2-3SD ABOVE NORMAL AND 1-2SD LLJ WILL LEAD TO HEAVY RAINFALL
LATE TONIGHT INTO SUNDAY.

MOSTLY LIGHT RAIN OVERSPREADS SNE FROM WEST TO EAST TONIGHT
BECOMING STEADIER AFTER MIDNIGHT AS THE WARM FRONT APPROACHES.
MODELS ARE IN GOOD AGREEMENT ON THE HEAVIEST RAIN 12-18Z AS NOSE
OF THE LOW LEVEL JET ASSOCD WITH THE REMNANTS OF BILL MOVE UP
ALONG THE COAST WITH STRONG MOISTURE ADVECTION/CONVERGENCE ACTING
ON PWATS NEAR 2.25". RAIN WILL LIKELY TAPER OFF DURING THE
AFTERNOON FROM WEST TO EAST...BUT LINGERING LATER INTO THE
AFTERNOON FOR THE CAPE/ISLANDS. HEAVIEST RAINFALL WILL LIKELY BE
SOUTH OF THE MASS PIKE AND ESPECIALLY ALONG THE S COAST WHERE LOW
LEVEL FORCING IS MAXIMIZED...AND CANT RULE OUT A TSTM OR TWO GIVEN
MARGINAL ELEVATED INSTABILITY COMBINED WITH THE LOW LEVEL JET. BUT
THERE IS SOME UNCERTAINTY WITH HOW FAR NORTH AND WEST THE HEAVIER
RAIN WILL GET. GFS/NAM SHOW A SHARP CUTOFF NORTH OF THE PIKE WHILE
ECMWF/GGEM/UKMET BRING HEAVY RAIN N OF THE PIKE. WE USED A BLEND
OF THE GUIDANCE WHICH SUGGESTS HEAVY RAINFALL WILL EXTEND
NORTHWARD ALONG THE COASTAL PLAIN BUT LIGHTER AMOUNTS ACROSS NORTH
CENTRAL AND NW MA. EXPECTED RAINFALL 1-2 INCHES ACROSS CT/RI AND E
MA WITH AMOUNTS LOCALLY EXCEEDING 2 INCHES NEAR THE S COAST. THIS
AMOUNT OF RAIN WILL NOT BE ENOUGH TO CAUSE RIVER FLOODING BUT
EXPECT AREAS OF NUISANCE URBAN AND POOR DRAINAGE FLOODING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

HIGHLIGHTS...

* DRY AND SEASONABLY WARM MONDAY AFTERNOON
* SEVERE WEATHER POSSIBLE TUESDAY BUT UNCERTAINTY REMAINS
* DRY AND PLEASANT WED INTO AT LEAST PART OF THU
* PERIOD OR TWO OF UNSETTLED WEATHER THU NIGHT INTO NEXT WEEKEND
  WITH BELOW NORMAL TEMPERATURES

MONDAY...

A NORTHWEST FLOW OF DRIER AIR WILL WORK IN BEHIND THE COLD FRONT.
PERHAPS A LEFT OVER SPOT SHOWER IN NORTHWEST MA EARLY IN THE MORNING
FROM DEPARTING LOW LIFTING INTO THE CANADIAN MARITIMES.
OTHERWISE...LEFT OVER MORNING CLOUDS SHOULD GIVE WAY TO A FAIR
AMOUNT OF SUNSHINE BY AFTERNOON.  HIGHS SHOULD TOP OUT IN THE LOWER
TO MIDDLE 80S AWAY FROM THE IMMEDIATE COAST...SO A WARM AFTERNOON
EXPECTED.

MONDAY NIGHT...

A DRY AND RELATIVELY MILD NIGHT IN STORE FOR THE REGION...AS
DEWPOINTS CLIMB AHEAD OF THE NEXT APPROACHING COLD FRONT.  LOW TEMPS
MAINLY IN THE 60 TO 65 DEGREE RANGE.

TUESDAY AND TUESDAY NIGHT...

QUITE THE INTERESTING SET UP FOR SOUTHERN NEW ENGLAND TUESDAY
BUT...THERE ARE STILL A LOT OF QUESTION MARKS AT THIS TIME RANGE.
SEVERAL THINGS HAVE US CONCERNED BUT THERE ARE SOME POSSIBLE
LIMITATIONS AS WELL.

TRYING TO FORECAST A POTENTIAL SEVERE WEATHER EVENT 3 DAYS IN THE
FUTURE IS QUITE CHALLENGING AND EVEN MORE DIFFICULT THAN A WINTER
STORM...SINCE MANY MORE MESOSCALE FEATURES GO INTO THE CONVECTIVE
PROCESSES.  WE WILL GO THROUGH THE POSITIVES AND NEGATIVES IN THE
NEXT TWO PARAGRAPHS.

POSITIVE FACTORS FOR SEVERE WEATHER:

1) WE WILL BE DEALING WITH POTENT JET DYNAMICS.  0 TO 6 KM SHEAR
VALUES OF 45 TO 55 KNOTS AHEAD OF SHORTWAVE/UPPER LEVEL
TROUGH....WHICH IS QUITE IMPRESSIVE FOR THE SECOND HALF OF JUNE.

2)SOME FORM OF A REMNANT ELEVATED MIXED LAYER WILL BE IN THE AREA.
MID LEVEL LAPSE RATES WILL LIKELY BE NEAR OR EXCEED 6.5 C/KM FOR A
TIME.  THESE MID LEVEL LAPSE RATES ARE ONE THING WE HAVE BEEN
MISSING PRETTY MUCH THIS ENTIRE SEVERE WEATHER SEASON AND ARE VERY
IMPORTANT IN ALLOWING FOR EXPLOSIVE UPDRAFTS.  TIMING THE STEEP
LAPSE RATES WITH THE DEEPER CONVECTION WILL BE KEY IN WHAT HAPPENS
TUESDAY.

3) 0 TO 1 KM HELICITY VALUES ARE EXPECTED TO BE QUITE HIGH FOR
SOUTHERN NEW ENGLAND FOR AT LEAST A PORTION OF THE
AFTERNOON/EVENING...PERHAPS NEAR OR EXCEEDING 150.  AGAIN...MUCH OF
THAT WILL DEPEND ON THE EXACT MESOSCALE ENVIRONMENT WHICH IS
UNCERTAIN AT THIS TIME.

POTENTIAL LIMITING FACTORS FOR SEVERE WEATHER:

1) WE ARE  CONCERNED ABOUT A COMPLEX OF SHOWERS/STORMS ACROSS THE
GREAT LAKES EARLY TUE AM.  IF THE ACTIVITY AND/OR SOME CLOUD DEBRIS
MOVES INTO EARLY...INSTABILITY AND SEVERE WEATHER POTENTIAL WILL BE
LIMITED BY LACK OF HEATING.

2) TOO MUCH SOUTHERLY FLOW AT THE SURFACE WHICH COULD BRING A
MODIFIED MARINE LAYER INTO AT LEAST PORTIONS OF EASTERN NEW ENGLAND
ALONG WITH SOME LOWER CLOUDS.

ALL IN ALL...THERE CERTAINLY IS THE POTENTIAL FOR SEVERE WEATHER ON
TUESDAY...BUT THIS WILL ULTIMATELY DEPEND ON HOW MUCH SOLAR
INSULATION WE RECEIVE AND TIMING OF SHORTWAVE/PRECIPITATION.  IF WE
END UP WITH ENOUGH INSTABILITY...THE POTENTIAL WOULD BE THERE FOR A
FEW SUPERCELLS GIVEN STRONG JET DYNAMICS/HELICITY AND A PERIOD OF
STEEP MID LEVEL LAPSE RATES.  ITS DEFINITELY THE BEST SET UP BY FAR
WE HAVE SEEN ALL SEVERE WEATHER SEASON...BUT WHETHER OR NOT THAT
TRANSLATES INTO A DECENT EVENT REMAINS TO BE SEEN.

WEDNESDAY AND THURSDAY...

MAINLY DRY AND PLEASANT WEATHER WITH NEAR OR JUST BELOW NORMAL TEMPS
EXPECTED WED INTO MOST OF THU.  HIGH PRESSURE MOVES OFF THE COAST
THU...SO LOW RISK OF A FEW SHOWERS BY LATE THU IN OUR WESTERN ZONES.

THURSDAY NIGHT THROUGH NEXT SUNDAY...

LOW CONFIDENCE ON TIMING AT THIS POINT.  HOWEVER...A COUPLE OF
SHORTWAVES WILL POSE THE RISK FOR A ROUND OR TWO OF UNSETTLED
SHOWERY WEATHER THU NIGHT INTO NEXT WEEKEND.  ODDS FAVOR TEMPS
AVERAGING BELOW NORMAL OVER THIS TIME WITH THE POTENTIAL FOR 1 OR 2
LOW PRESSURE SYSTEMS TO CUT UNDERNEATH OUR REGION.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY/...

THROUGH THIS AFTERNOON...HIGH CONFIDENCE. MAINLY VFR...THOUGH
POCKETS OF MVFR CIGS ALONG THE E COAST FROM TIME TO TIME WITH
ONSHORE WINDS. EXPECT LOWERING CIGS ACROSS W MA/N CENTRAL CT AFTER
19Z...THOUGH SHOULD REMAIN MAINLY VFR.

TONIGHT...HIGH CONFIDENCE IN TRENDS. CONDITIONS LOWERING TO
MVFR/IFR FROM WEST TO EAST AS RAIN OVERSPREADS THE REGION...AFT
00Z WEST AND AFT 06Z EAST. CONDITIONS MAY REMAIN VFR THROUGH THE
NIGHT ACROSS OUTER CAPE AND ACK.

SUNDAY...HIGH CONFIDENCE. WIDESPREAD IFR/LIFR IN RAIN AND FOG.
HEAVY RAINFALL LIKELY S OF THE PIKE AND ESPECIALLY NEAR THE S
COAST. A FEW TSTMS POSSIBLE. SE WIND GUSTS TO 20-25 KT ALONG WITH
POCKETS OF LLWS POSSIBLE IN THE AFTERNOON CAPE AND ISLANDS AS LOW
LEVEL JET MOVES THROUGH.

KBOS TERMINAL..HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF MVFR/IFR AND RAIN ONSET LATE TONIGHT. SEABREEZE EXPECTED TO
DEVELOP BY 15Z TODAY.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF MVFR/IFR AND RAIN ONSET TONIGHT.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.

TUESDAY...MODERATE CONFIDENCE.  VFR CONDITIONS PROBABLY
DOMINATE...BUT A PERIOD OF MVFR-IFR CIGS/VSBYS POSSIBLE IN SOME
SCATTERED SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE LATE TUE AM
INTO THE EARLY EVENING HOURS.  MAY ALSO SEE SOME LOWER CIGS WORK UP
ACROSS SOUTHEAST NEW ENGLAND WITH SOUTH TO SOUTHWEST WINDS AND
INCREASING DEWPOINTS.

WEDNESDAY AND THURSDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.  LOWER CONDITIONS MAY ARRIVE THU NIGHT...BUT CONFIDENCE
ON THAT IS QUITE LOW.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY/...HIGH CONFIDENCE.

THROUGH THIS AFTERNOON...EXPECT WINDS TO VEER TO SE-S WITH SOME
GUSTS TO 20 KT DEVELOPING. SEAS REMAINING BELOW SCA THRESHOLDS.

TONIGHT INTO SUNDAY...SOUTHERLY WINDS INCREASING 15-20 KT LATE
TONIGHT INTO SUNDAY WITH A FEW G25 KT POSSIBLE OVER THE WATERS
NEAR CAPE COD. SEAS WILL BUILD TO 5+ FEET OVER THE OUTER
WATERS...ESPECIALLY SOUTH OF THE COAST. RAIN BECOMING WIDESPREAD
AFTER MIDNIGHT AND HEAVY DURING SUNDAY WITH AREAS OF FOG. LOW RISK
OF AN ISOLATED THUNDERSTORM.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY AND MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE.  LEFT OVER
SWELL WILL LIKELY RESULT INTO 3 TO 5 FOOT SEAS ACROSS OUR SOUTHERN
WATERS INTO THE EARLY MONDAY EVENING.  OTHERWISE...WINDS/SEAS BELOW
SMALL CRAFT ADVISORY THRESHOLDS.

TUESDAY AND TUESDAY NIGHT...MODERATE TO HIGH CONFIDENCE.  SOUTH TO
SOUTHWEST WIND GUSTS OF 20 TO 25 KNOTS EXPECTED TO DEVELOP AHEAD OF
A COLD FRONT THROUGH TUE EVENING.  SEAS MAY BUILD TO 3 TO 6 FEET
ACROSS OUR SOUTHERN WATERS.  THESE TWO THINGS WILL LIKELY RESULT IN
THE NEED FOR SOME SMALL CRAFT ADVISORIES.  A FEW STRONG
THUNDERSTORMS ARE POSSIBLE TUE AFTERNOON/EARLY EVENING ACROSS A FEW
OF OUR WATERS...WITH THE BEST SHOT NEAR NORTHEAST MA.

WEDNESDAY AND THURSDAY...MODERATE TO HIGH CONFIDENCE.  LEFT OVER 3
TO 5 FOOT SWELL ACROSS OUR SOUTHERN WATERS WED INTO WED NIGHT WILL
DIMINISH BY DAYBREAK THU.  OTHERWISE...WEAK ENOUGH PRESSURE GRADIENT
WILL KEEP WINDS/SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLOOD WATCH FROM 4 AM EDT SUNDAY THROUGH SUNDAY AFTERNOON FOR
     MAZ017>022.
RI...FLOOD WATCH FROM 4 AM EDT SUNDAY THROUGH SUNDAY AFTERNOON FOR
     RIZ001>007.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM EDT SUNDAY FOR ANZ232.
     SMALL CRAFT ADVISORY FROM 11 AM TO 5 PM EDT SUNDAY FOR ANZ231.
     SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 5 AM EDT MONDAY FOR
     ANZ235-237.
     SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO MIDNIGHT EDT SUNDAY
     NIGHT FOR ANZ250-254.
     SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 5 AM EDT MONDAY FOR
     ANZ255-256.

&&

SYNOPSIS...FRANK
NEAR TERM...SIPPRELL/EVT
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK/EVT
MARINE...KJC/FRANK/EVT
Hazardous weather outlook, Jun 20, 4:24 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
424 AM EDT SAT JUN 20 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-210830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
424 AM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY: URBAN / POOR DRAINAGE FLOODING IS POSSIBLE ESPECIALLY FOR
LOCATIONS ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE INCLUDING
RHODE ISLAND AND EASTERN / SOUTHEASTERN MASSACHUSETTS. THIS AS A
RESULT OF ANTICIPATED LOCALLY HEAVY DOWNPOURS ASSOCIATED WITH THE
REMNANTS OF TROPICAL STORM BILL.

MONDAY: THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE SOUTH-
COAST BEACHES OF RHODE ISLAND AND MASSACHUSETTS.

TUESDAY: THERE IS A LOW PROBABILITY OF STRONG TO SEVERE THUNDER-
STORMS WITH THE MAIN THREAT BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-210830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
424 AM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:26 PM EDTSmall Craft AdvisoryBOX35 hr

Nearby

Flood Watches in Rhode Island, 2015Flood Watches in Massachusetts, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.